Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 7, 2004, 6:22 PM EDT for McIntosh County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 7, 2004, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 118 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2298 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 072222
SVRCHS
GAC191-072245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT WED JUL 7 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 645 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS FROM 5 MILES NORTHEAST OF SHELLMAN BLUFF TO 5 MILES
WEST OF DARIEN...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
CRESCENT AND SHELLMAN BLUFF...
VALONA AND MERIDIAN...
RIDGEVILLE AND DARIEN...
SAPELO ISLAND...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3138 8152 3166 8131 3163 8123 3163 8123
3160 8120 3156 8122 3154 8128 3152 8126
3150 8129 3154 8120 3152 8117 3139 8126
3139 8131 3133 8128 3131 8133 3131 8132
3130 8129 3130 8129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:45 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 2:45 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE CHARLESTON SC 245 PM EDT WED JUL 7 2004 .SHORT TERM /TONIGHT AND THURSDAY/...WIDELY SCATTERED SHOWERS AND TSTMS STARTING TO DEVELOP OVER SW AND SRN PTN OF GEORGIA. HUMIDITY WAS SLIGHTLY HIGHER IN THIS AREA THAN OVER SRN SC. SEA BREEZE HAS BEEN LATE DEVELOPING AGAIN TODAY. WITH SOMEWHAT UNSTABLE ATMOSPHERE AND SOME MOISTURE AVAILABLE...WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS AND TSTMS INTO THE EVENING HOURS. TONIGHT WILL BE ANOTHER WARM AND MUGGY NIGHT AS TEMPERATURES WILL REMAIN IN THE LOWER 70S INLAND TO AROUND 80 AT THE COAST. && .LONG TERM /FRI THROUGH THU /...UPPER LEVEL RIDGE WILL REMAIN A PROMINENT FEATURE IN CONTROLLING THE WEATHER OVER THE SE FOR THE NEXT SEVERAL DAYS. SEVERAL WEAK AREAS OF PVA EXPECTED TO ROTATE ACROSS THE REGION. LEE SIDE TROF DEVELOPING OVER THE AREA WILL REMAIN ACROSS CENTRAL SC INTO THE WEEKEND. BERMUDA HIGH WILL BUILD BACK INTO THE SE STATES AND WILL KEEP A MOIST UNSTABLE FLOW OVER THE REGION. TYPICAL DAILY CONVECTION WILL CONTINUE EACH DAY WITH CHANCE POPS FOR THE AFTERNOON AND SLIGHT CHANCE INTO THE EVENING HOURS. BACK DOOR COLD FRONT APPROACHING FRIDAY WILL STALL NORTH OF MY CWA...AS THE SURFACE RIDGE REMAINS FIRMLY IN PLACE. AFTERNOON TEMPERATURES EXPECTED TO REMAIN IN THE 90S THRU THE PERIOD AND OVERNIGHT LOWS CONTINUE IN THE LOW TO MIDDLE 70S. TEMPERATURES WILL BE A COUPLE OF DEGREES COOLER AS DEWPOINTS INCREASE A COUPLE OF DEGREES OVER THE NEXT COUPLE OF DAYS AND REMAIN BELOW HEAT ADVISORY CRITERIA. && .MARINE...VERY LITTLE CHANGE EXPECTED THROUGH THE FORECAST PERIOD. SOUTH ATLANTIC RIDGE AXIS WILL REMAIN ACROSS CENTRAL FLORIDA...WHILE LEESIDE TROUGH WILL PERSIST FROM THE CENTRAL CAROLINAS INTO SOUTH GEORGIA. RESULTING WIND FLOW WILL BE FROM THE WEST TO SOUTHWEST EACH DAY WITH LIGHT WINDS AND SEAS. && .AVIATION... SCATTERED CU THROUGHOUT THE AREA THROUGH THIS EVENING. SCATTERED CONVECTION DEVELOPING IN CENTRAL GEORGIA MOVING WEST COULD AFFECT SAVANNAH AIRPORT IN THE NEXT FEW HOURS SO PUT IN MENTION OF CB. WILL AMEND TO PUT IN A TEMPO GROUP WHEN TIMING OF THUNDERSTORMS LIKELY TO AFFECT THE AIRPORT BECOMES MORE CERTAIN. LESS OF A THUNDERSTORM THREAT FOR CHS SO NO MENTION OF THUNDER. ONLY SCATTERED CIRRUS OVERNIGHT WITH SOME LIGHT FOG POSSIBLE IN THE PRE-DAWN HOURS. EXPECT CU TO DEVELOP AGAIN IN THE LATE MORNING ON THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 30/09
Hazardous weather outlook, Jul 7, 5:00 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT WED JUL 7 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 500 AM EDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .HOT AND HUMID WEATHER...ABOVE NORMAL TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL PRODUCE A HEAT INDEX FROM 105 TO 110 DEGREES THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. .THUNDERSTORMS...WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS IN SOUTHEAST GEORGIA ACROSS THE INLAND COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .THUNDERSTORMS...EACH DAY THERE WILL BE A THREAT OF THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 24
In the hours before
Special weather statement, Jul 7, 3:43 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT WED JUL 7 2004 GAZ114-072030- TATTNALL- 343 PM EDT WED JUL 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 430 PM EDT... AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF COLLINS TO 13 MILES WEST OF REIDSVILLE...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COLLINS AND REIDSVILLE THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ALONG WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Special weather statement, Jul 7, 4:59 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT WED JUL 7 2004 GAZ116-138-072130- INLAND BRYAN-INLAND LIBERTY- 459 PM EDT WED JUL 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY THROUGH 530 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF WILLIE...OR ABOUT 7 MILES NORTHWEST OF HINESVILLE...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILLIE...HINESVILLE...FLEMINGTON...TRINITY...LETFORD...FORT STEWART AND DANIEL THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jul 7, 5:10 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 510 PM EDT WED JUL 7 2004 GAZ137-072145- LONG- 510 PM EDT WED JUL 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LONG COUNTY THROUGH 545 PM EDT... AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF LUDOWICI... MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS ALONG THE ALTAMAHA RIVER AND HIGHWAY 57 BETWEEN LUDOWICI AND THE MCINTOSH COUNTY LINE. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jul 7, 5:55 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 W RICHMOND HILL 31.94N 81.34W
07/07/2004 BRYAN GA LAW ENFORCEMENT
TREES DOWN ON I-95 NORTHBOUND AT MILE MARKER 85.
&&
AUSTINSpecial weather statement, Jul 7, 6:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 611 PM EDT WED JUL 7 2004 GAZ119-072245- COASTAL CHATHAM- 611 PM EDT WED JUL 7 2004 ...STRONG THUNDERSTORMS WILL IMPACT OSSABAW ISLAND THROUGH 645 PM EDT... AT 611 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF OSSABAW ISLAND...OR ABOUT 11 MILES SOUTHEAST OF RICHMOND HILL...MOVING EAST AT 15 MPH. THIS WILL AFFECT OSSABAW ISLAND AND THE ADJACENT SOUNDS THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:22 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 23 min |
| Jul 7, 5:48 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.